Alert archive / California / Wind Advisories in 2010

Wind Advisory 9, NWS San Diego, CA

March 14, 20104 counties in California

NWS San Diego, CA issued this wind advisory at Mar 14, 2010, 3:17 AM PDT for 4 counties in California. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2010, 3:17 AM PDT (10:17 UTC)
Expired
Mar 14, 2010, 12:00 PM PDT
In force
9 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2010-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2010-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WWUS76 KSGX 141017
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
317 AM PDT SUN MAR 14 2010

...STRONG GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS 
THIS MORNING...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING A PERIOD OF
STRONGER OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS IN
THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS THROUGH THIS MORNING.

CAZ048-057-141900-
/O.NEW.KSGX.WI.Y.0009.100314T1017Z-100314T1900Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
317 AM PDT SUN MAR 14 2010

...WIND ADVISORY IN EFFECT UNTIL NOON PDT TODAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT TODAY. 

* TIMING: WINDS STRONGEST AND MOST WIDESPREAD THROUGH MID
  MORNING...DIMINISHING IN THE AFTERNOON.

* WINDS: AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 55
  MPH BELOW THE CAJON PASS AND IN THE COASTAL FOOTHILLS OF THE
  SANTA ANA MOUNTAINS.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE
LIMBS AND DOWNED POWER LINES.

&&

$$

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

MARTIN
1 follow-up statement
114 
WWUS76 KSGX 141851
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1151 AM PDT SUN MAR 14 2010


CAZ048-057-142000-
/O.EXP.KSGX.WI.Y.0009.000000T0000Z-100314T1900Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
1151 AM PDT SUN MAR 14 2010

...WIND ADVISORY WILL EXPIRE AT NOON PDT TODAY...

* THE WIND ADVISORY WILL EXPIRE AT NOON PDT TODAY. 

* WHILE LOCALLY GUSTY WINDS WILL CONTINUE IN WIND PRONE AREAS...
  ADVISORY STRENGTH WINDS ARE NOT EXPECTED.



$$

JAD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 13, 9:30 PM PST, 4 hours 47 minutes earlier.

Area forecast discussion, Mar 13, 9:30 PM PST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST SAT MAR 13 2010

.SYNOPSIS...LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS
TONIGHT. BUILDING HIGH PRESSURE ALOFT AND WEAK OFFSHORE FLOW WILL
BRING MOSTLY CLEAR SKIES AND WARMER WEATHER THROUGH MID WEEK. LOCAL
GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES AT TIMES
SUNDAY THROUGH TUESDAY. TEMPERATURES WILL RETURN TO NEAR SEASONAL
TOWARD THE END OF NEXT WEEK AS THE HIGH WEAKENS.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

.SHORT TERM (TONIGHT-TUESDAY)...THERE WERE AREAS OF SC W OF THE
MOUNTAINS THIS EVENING. THE 00Z NKX SOUNDING HAD A WEAK INVERSION
BASED NEAR 3700 FT WITH INCREASING NW WINDS ALOFT. STRONG ONSHORE
GRADIENTS TO THE E WITH ABOUT 7 MB SAN-IPL AND WEAK OFFSHORE FROM
THE N. THERE WERE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND
DESERTS THIS EVENING.

THE WINDS IN THE MOUNTAINS AND DESERTS WILL CONTINUE TO DECREASE AS
THE UPPER LOW MOVES E. WINDS WILL BECOME OFFSHORE BY MORNING WITH
LOCAL GUSTS TO ABOUT 30 MPH THROUGH AND BELOW THE MOUNTAIN CANYONS
AND PASSES. HOWEVER...THERE WILL LIKELY BE LOCAL STRONGER GUSTS
BELOW THE CAJON PASS AND IN THE SANTA ANA MOUNTAINS. WEAK OFFSHORE
FLOW WILL CONTINUE THROUGH TUESDAY AND UPPER LEVEL HIGH PRESSURE
WILL BUILD OVER THE W COAST. THIS WILL BRING MOSTLY CLEAR
SKIES...EXCEPT FOR A FEW HIGH CLOUDS AT TIMES...AND A WARMING TREND.
WARMER SUNDAY WITH MAX TEMPS NEAR SEASONAL AVERAGES IN MOST AREAS.
MORE WARMING MONDAY AND TUESDAY WITH MAX TEMPS ABOUT 6 TO 12 DEGREES
ABOVE SEASONAL AVERAGES. HIGH TEMPS IN THE WARMER INLAND COASTAL AND
VALLEYS AREAS WILL GET INTO THE LOWER TO MID 80S MONDAY AND TUESDAY.

&&

.LONG TERM (WEDNESDAY-SATURDAY)...SLIGHTLY COOLER WEDNESDAY AS THE
HIGH BEGINS TO WEAKEN BUT MOST AREAS WILL STILL BE 5 TO 10 DEGREES
ABOVE SEASONAL AVERAGES. MORE COOLING THURSDAY THROUGH SATURDAY WITH
MAX TEMPS BACK TO NEAR SEASONAL AVERAGES AS THE HIGH SHIFTS
E...LOCAL HEIGHTS DECREASE AND ONSHORE FLOW INCREASES. SKIES WILL
REMAIN MOSTLY CLEAR EXCEPT FOR A FEW HIGH CLOUDS AND PATCHES OF
STRATUS NEAR THE COAST TOWARD THE END OF NEXT WEEK.

&&

.AVIATION...
140400Z...SCATTERED TO BROKEN CLOUDS AT AROUND 3000 FEET ASL WILL
CONTINUE THIS EVENING...BUT GRADUALLY CLEAR OUT OVERNIGHT. OTHERWISE
A MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES WILL CONTINUE
THROUGH SUNDAY.

LOCAL GUSTY NORTHEAST WINDS WITH ASSOCIATED UP AND DOWN DRAFTS AND
LOW LEVEL WIND SHEAR ARE EXPECTED TO DEVELOP TONIGHT THROUGH AND
BELOW PASSES AND CANYONS AND CONTINUE SUNDAY MORNING THEN DECREASE
DURING THE AFTERNOON.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...ATKIN
AVIATION/MM
Hazardous weather outlook, Mar 13, 4:00 PM PST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PST SAT MAR 13 2010

CAZ042-043-048-050-055>058-060>062-142230-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 PM PST SAT MAR 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...REMAINDER OF TODAY AND TONIGHT

STRONG AND GUSTY WEST WINDS OVER THE MOUNTAINS AND DESERTS WILL TURN
NORTHERLY WITH LOCAL GUSTS TO NEAR 45 MPH OVER FAR NORTHERN PORTIONS
OF THE COACHELLA VALLEY...THROUGH AND BELOW CANYONS IN THE SANTA ANA
MOUNTAINS...AND BELOW THE CAJON PASS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

STRONG AND GUSTY NORTH TO NORTHEAST WINDS WITH LOCAL GUSTS TO NEAR
45 MPH WILL BE POSSIBLE OVER FAR NORTHERN PORTIONS OF THE COACHELLA
VALLEY...THROUGH AND BELOW CANYONS IN THE SANTA ANA MOUNTAINS...AND
BELOW THE CAJON PASS SUNDAY MORNING.

ABOVE NORMAL SURF WILL CAUSE AN ELEVATED AND DANGEROUS RIP CURRENT
RISK AT THE BEACHES SUNDAY.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

ATKIN

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.